Skip to content
EXTREMELY HOT
avatar
dawncostella posted:
I don't usually post on here but I read all of your posts and get great advice from you all. Thank you for that.

Here is my question. Does anyone else get extremely hot all the time. I have thought it was part of menapause but now I am wondering if it's part of FM. When I say extremely hot..I mean I can just be sitting and get so hot I am going crazy. I have my air conditioner at 64 degrees in my house. If I start doing anything that takes a little more movement I turn beet red and everyone thinks I need to go to ER. My body gets so overheated I need to sit down with ice packs to cool myself down a little bit.

Anyone else have this?
Reply
 
avatar
jennagale76 responded:
few years ago I was having episodes like this... I would jsut start sweating and not be doing anything. It gradually went away, but I think it was from fibro.
 
avatar
xperky responded:
Yep, it happens to me too. Hot, then cold, then hot again. This especially happens to me later in the day when I'm tired. FM?
With Compassion,
Margaret
 
avatar
Randm2220 responded:
I am the same way. Like perky, I get it mostly when I am tired. I just burst out into a sweat and the next minute I am reaching for a blanket. We keep our house around 76 degrees. Trying to save on the electric bill. Normally that is a comfortable temp for me until the evening when I sweat. Lol

Kim
 
avatar
dgoodw83 responded:
get hot then cold also i break out in a sweat matter of fact i'm hot right now and sweating
 
avatar
ctbeth replied to dgoodw83's response:
I don't have FM, but I am on another Web MD community. Mygirlfriend was diagnosed with FM for years, but it turned out to be something far different. I used to read the FM community about her condition.

That's got nothing to do with why I'm replying. I am wondering if any of you who experience the horrible sweating may be taking opioid medication. Excessive sweating is one of the most common side effects.

If it gets really disruptive to your life, there are medications that your MD can prescribe.

Best of luck.

CTB
 
avatar
kadepaolo replied to ctbeth's response:
Hi CTBeth,

I have found that I have that same thing and I do believe it is the opiate pain medication that does this. It is especially bad if I have been taking the opiates (Vicodin or Norco) for 2 or 3 days in a row and then stop taking it.

I'm trying to avoid taking opiod pain meds.
 
avatar
july1758 responded:
I have had this "HOT" flashes for years thinking it was just Menopause, but, now I'm taking Black Cohash for am and pm and I can feel a big difference, the hot flashes don't last as long and are not as intense. I would try it if I was you and see if it helps. I don't wet the bed any more lol Just a joke.
 
avatar
mummycow replied to july1758's response:
im on gabapentin..... i wake durin the nite soakin wet and then have about four more epasodes durin the day.....ill be doin nuffin and ill be sweatin. i askd mt doc for help but he told me there was nuffin he could do.....any ideas ladys??
x x x x x x
 
avatar
mite89100 replied to kadepaolo's response:
I am allergic to opiods and have the same problem. Usually at night also, but has happened other times of day. One minute the a/c is too cold and the next I want to turn it down. I always tell everyone that my internal thermostat is off lol. Seriously, I never thought it could be part of fibro til I read the post.
 
avatar
pocketpal replied to july1758's response:
I have cold chills when I am really tired. I also have times when my face gets hot even flushed. My hands and feet will at times be hot and other times super cold...
 
avatar
quiltinmama responded:
Oh man, do I ever know what you're talking about. I have Multiple Sclerosis and Fibro plus a bunch of other fun stuff. I can be just sitting quietly in an air-conditioned house and all of a sudden my face is burning and I know it's coming. The sweat just drips off my hair and I am so hot that I'm like you - I have to just stay sitting and do absolutely nothing. People are just amazed - my bff says she's never seen anybody sweat the way I do - I never have either!!! It's so embarrassing - I never know when it's going to happen or what to do when it does. I take several different kinds of opiates - someone else thought it might be that - maybe so - I'm not sure of anything anymore. I wish I could get off of everything, but there's just too much pain. Hang in there - I guess that's about all we can do!
Cheers
Cathy
 
avatar
BigGurl73 responded:
I have Fibro, SLE, & RA. I break out into sweats even w/the A/C on and everyone is freezing. My face gets all flushed and my hair becomes damp from sweating so much. Sometimes it's occompanied w/jitteriness and nausea and I have to lie down. I assumed it was a combination from the pain meds and also the disease(s) themselves. I'm 39 and was diagnosed less than a year after having my daughter, right after my 31st b-day.
 
avatar
Dollsomeone69 responded:
Yes! It's so bad that I decided to give up contact with the outside world and family! Aug. 8th I was at my fiance's family gathering and I blacked out because I was so hot. I was too embarassed to ask for help and tried to handle it on my own, so my intentions were to go to the bathroom to splash water on my face but did'nt make it, so the next thing I knew people were standing all over me calling my name!!!!

I take vitamin B-12 and it doesn't help at all! If you can try not to drive anywhere alone cause it is really dangerous...
 
avatar
Dollsomeone69 replied to kadepaolo's response:
I thought the same thing but I had'nt had any Vicodin in 6mo


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
197 of 214 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.